Aa
A
A
A
Close
Dermatology Forum
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Avatar universal

use of aldara cream

I have two small slighlty raised reddish purple pimples on the tip of my penis, and have had them for as long as i can remember.
They don't vary in size much, pretty much staying the same.  A doctor told me a number of years ago that they were probably blood vessels, but that they could be warts, although unlikely.
I have had no problems with them and have had sex with my wife for years with no problems.  Recently I read about a cream called Aldara for warts that said applying this cream 3 times a week could eliminate warts and that the sides effects were mild.
I thought i would order it and try it, thinking it couldn't hurt if it wasn't a wart.  I applied the cream as instructed every other day for about 2 weeks ( 6 or 7 applications).  After about two weeks I started developing a very red, painful spot just below the pimples underneath the penis head, as well as a spot on my scrotum on the same side.  The lesions are very red, and sore with some sloughing it seems.  One looks like a large herpes lesion(which I have never had there).
I stopped the application a week ago and the lesions don't appear to be improving.  I applied hydrocotisone cream and have made an appointment with a dermatologist for one week from now.
Should I be concerned and see him sooner and is putting hydrocortisone ok for this?  Will it clear on its own doing nothing if it is associated with the aldara, which I believe it is.  It doesn't seem to be getting worse , but not much better either.  Do you suggest any better ointment until i see the dermatologist?  Please advise.
3 Responses
242489 tn?1210500813
MEDICAL PROFESSIONAL
I'm not at all sure you have warts.  Reddish-purple pimples on the penis sound much more like collections of blood vessels called angiomas.  These require no treatment.

Aldara can be quite irritating.  I think you should stop it and let the skin alone so it can heal over.  Then let the dermatologist diagnose you properly.

Best.

Dr. Rockoff
Avatar universal
Follow up:  the area of irritation on my scrotum ( on the same side I was applying the adara to the head of my penis) definately seems to be drying and healing.  
That irritation on the scrotum appeared a few days before the head of my penis on the side of the application started to get very red, and a bit sore.  
Should I expect this to improve the same way and as far a aldara, have you seen severe reactions like the one I described after only 6 or 7 applications?
Thanks again
242489 tn?1210500813
MEDICAL PROFESSIONAL
I repeat--my advice is to stop the Aldara, which can indeed cause severe irritation, and get a proper diagnosis.

Dr. Rockoff
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Learn to identify and prevent bites from summer’s most common pests.
Doctors argue for legislation to curb this dangerous teen trend in the latest Missouri Medicine report.
10 ways to keep your skin healthy all winter long
How to get rid of lumpy fat on your arms, hips, thighs and bottom
Diet “do’s” and “don’ts” for healthy, radiant skin.
Images of rashes caused by common skin conditions